Alert archive / Minnesota / River Flood Warnings in 2019
River Flood Warning 30, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Apr 7, 2019, 9:22 AM CDT for Clay County, Minnesota. It took effect at Apr 8, 2019, 1:00 PM CDT. It was in force for 66 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2019, 9:22 AM CDT (14:22 UTC)
- In effect from
- Apr 8, 2019, 1:00 PM CDT
- Expired
- Apr 11, 2019, 7:00 AM CDT
- In force
- 66 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clay County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 95 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Branch Buffalo River at Sabin (SABM5). The gauge peaked at 13.06 ft at Apr 6, 2019, 9:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Apr 7, 7:55 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 7, 7:55 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
755 AM CDT Sun Apr 7 2019
.UPDATE...
Issued at 754 AM CDT Sun Apr 7 2019
The dense fog is expanding east into the RRV as vsbys are lowering
and webcams indicate fog increasing Grand Forks and Fargo.
Therefore expanded the advisory east to the Red River and a strip
of NW MN near the Red River. Made this section expire later, at
17z.
UPDATE Issued at 657 AM CDT Sun Apr 7 2019
No changes at this update.
&&
.SHORT TERM...(Today through Monday)
Issued at 356 AM CDT Sun Apr 7 2019
Relatively zonal flow was across the area. Water vapor loop
indicated an upper level trough over eastern NE and was moving to
the northeast about 25 knots. Deformation band on the northwest side
will move across the southeast zones for today. Another upper level
trough extended from far southern SASK to eastern WY. The trough
will sweep across the forecast area today and clear skies from the
west.
Upper level jet was nosing into western MT. Upper jet will shift
east late tonight and Mon and produce light showers.
.LONG TERM...(Monday night through Saturday)
Issued at 356 AM CDT Sun Apr 7 2019
High pressure will be over central Manitoba with ridge into the Red
River valley Monday night into Tuesday giving dry but a bit cooler
conditions. All eyes are at the mid week system. 00z GFS has
shifted back south in line with the 12z Euro and 00z Euro continues
a south trend. The 500 mb system will dig pretty far south and
develop a 500 mb low over parts of Nebraska or Kansas. While 500 mb
heights build to its north. Lack of upstream blocking should allow
the system to move more east or east-northeast vs northeast, and as
as a result the impacts for this system is significantly less than
was advertised 24 hours ago. Far southern fcst area still in line
to get some light precipitation with rain and snow, but amounts are
quite light with less than one tenth of an inch liquid Fargo and
maybe one quarter inch Wahpeton. Not out of the question the system
precipitation cuts off farther south and most all of the southern
RRV misses this system. But with recent trends there is still a bit
of uncertainity left so will need to continue to monitor. The good
news is that mid to late week the Red River crest will be north of
Fargo and in an area where dry weather is likely. Mainly dry
weather is likely to end the week into next weekend. Temperatures
will slide to below normal mid week then return closer to normal
late week/weekend.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 657 AM CDT Sun Apr 7 2019
MVFR to IFR conditions were across much of the area. VFR conditions
were located near FAR and areas to the south. Expect IFR conditions
for the morning for most of the area. Conditions will improve late
this morning and this afternoon from the west. Expect VFR conditions
for late this afternoon and tonight for much of the forecast area.
&&
.HYDROLOGY...
Issued at 1245 AM CDT Sun Apr 7 2019
With our milder temps on Saturday, fast rises are seen on Minnesota
tribs in NW MN...esp Red Lake River, Roseau river, and Snake River.
Fortunately the rainfall overnight will not be significant enough to
impact water levels. The focus the next week will shift more north
of Fargo as the Red at Fargo crests later Sunday.
Ice remains present in many river channels but with warmer
temperatures today and Monday it is hopeful more ice will melt. But
we will continue to see some ice impacts especially along the Red
Lake River at Crookston and Red at Oslo.
Overland flooding continues due to snowmelt with water on roadways
causing road closures. Some areas were reporting full ditches that
should overflow as temperatures remain above freezing. Sentinel-1
satellite pass from yesterday confirms that overland flooding is
mostly confined to areas near the Red River and its nearest
tributaries in the Valley.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Dense Fog Advisory until 10 AM CDT this morning for NDZ006-014-
015-024-026-028-029-038-049-052.
Dense Fog Advisory until noon CDT today for NDZ007-008-016-027-
030-039-053-054.
MN...Dense Fog Advisory until noon CDT today for MNZ001-004-007.
Areal and river point flood warnings continue across portions of
the region. Refer to the latest flood warnings and statements for
detailed information on specific locations.
&&
UPDATE...Riddle
SHORT TERM...JH
LONG TERM...Riddle
AVIATION...JH
HYDROLOGY...RiddleHazardous weather outlook, Apr 7, 6:50 AM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 650 AM CDT Sun Apr 7 2019 MNZ001>009-013>017-022>024-027>032-040-NDZ007-008-016-027-030-039- 053-054-081200- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Cavalier-Pembina- Eastern Walsh County-Grand Forks-Traill-Cass-Richland- Western Walsh County- 650 AM CDT Sun Apr 7 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Areas of overland snow melt and river flooding continue along much of the Red River and its tributaries. Refer to the latest flood warnings and statements for detailed information on specific locations. Scattered rain showers and isolated thunder will occur mainly over the Minnesota side of the Red River. Heaviest rain is expected over north central Minnesota with around a quarter of an inch possible. The rain will taper off the west. .DAYS TWO THROUGH SEVEN...Monday through Saturday Areas of overland snow melt and river flooding continue along much of the Red River and its tributaries. Refer to the latest flood warnings and statements for detailed information on specific locations. The next chance for precipitation will come Wednesday and Thursday in the form of rain and snow. High uncertainty regarding the track and strength of this system however. Today the system has shifted farther south and now would affect the far southern Red River Valley. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. NDZ006-014-015-024-026-028-029-038-049-052-081200- Towner-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes-Ransom- Sargent- 650 AM CDT Sun Apr 7 2019 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...Today and Tonight Areas of dense fog are expected to reduce visibility to one quarter mile or less this morning. Areas of overland snowmelt and river flooding continue along much of the Red River and its tributaries. Refer to the latest flood warnings and statements for detailed information on specific locations. .DAYS TWO THROUGH SEVEN...Monday through Saturday Widespread spring snow melt areal and riverine flooding continues along the Red River and its tributaries. Refer to the latest flood warnings and statements for detailed information on specific locations. The next chance for precipitation will come Wednesday and Thursday in the form of rain and snow. High uncertainty regarding the track and strength of this system however. Today the system has shifted farther south and now would affect the far southern Red River Valley. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:43 PM CDT | River Flood Warning | FGF | Marshall | 5 days |
| Apr 6, 9:43 PM CDT | River Flood Warning | FGF | Marshall | 11 days |
| Apr 7, 6:34 AM CDT | River Flood Warning | FGF | Roseau | 5 days |
| Apr 7, 9:22 AM CDT | River Flood Warning | FGF | Kittson | 21 days |
| Apr 7, 10:10 AM CDT | River Flood Warning | FGF | Kittson | 37 days |
| Apr 7, 10:34 AM CDT | Areal Flood Advisory | FGF | Pennington, Polk, Red Lake | 3 days |
| Apr 7, 8:53 AM CDT | Areal Flood Advisory | FGF | Richland | 3 days |
Nearby
River Flood Warnings in Minnesota, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.